| Catalog Number |
119216M |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/30/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The initial reporter's zip code: (b)(4).The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that there was balloon failure on temperature sensing foley catheter.Per customer follow up information received via email on 02feb2026, it was reported that there had been a foley catheter that could not be removed.The balloon had not deflated, and it had to be removed by the urology team.After removal, it had been noted that the balloon was not round.The icu had also tried two additional kits and found that the balloons had not deflated.The third foley tested in that area had a balloon that did deflate.In another icu, there had been an issue in which the foley had stopped recording temperatures.An additional foley in the same icu had been reported to be leaking around the catheter.It was also reported that in the step down area, one foley had fallen out of the patient.
Event or Problem Description
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: recommended inflation capacities: 8 fr.And 10 fr.(3cc balloon): use 3.5 cc sterile water.12 fr.(5 cc balloon): use 5.0 cc sterile water.14 fr.And larger (5cc balloon): use 10cc sterile water.Do not exceed recommended capacities.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.